Hello, just stopped taking Prozac because it made me very tired, but I was feeling better. Dr. changed me over to Pristiq. I also take pain medication for lunbar surgeries. Last night I started my new Pristiq, 50mg pill. It knocked me out for 12 hours! Now after 2 hours of being awake I feel like a zombie, very foggy, extremely calm, slow moving and I could go back to bed easily. I have to force my self to even type or be on my computer and stay awake now. I know it is very early on. Just wanna know if anyone has started these and had the same effect the next day, and how long before these may change this side affect? Or would it maybe better to take in the morning? I dont want to feel like a zombie the rest of my life! One more thing, I was thinking of breaking it in half, seeing how strong it has affected me.TY
Depression - New to Pristiq - Very tired and has a powerful effect on me?
Question posted by intheshed123 on 11 June 2013
Last updated on 8 August 2017 by Blue36
Hello, I see this an older post but wanted to say I also have been on Prozac, effexor, several others that I can't recall. Some did ok, others not but seemed I had side effects of some sort with all of them. I recently done a DNA testing thing from Doc that is supposed to help dial in the right one for you. It showed 50 mg Prestique was right for my body. I took for a while, maybe a month or so, and quit cause I had a lil funny feeling in my head and tightness in my jaws that was aggravating. My mood got much worse after quitting and decided to go back on. It does make me extremely sleepy as well so I'm going to do the night dose but does seem to carry over to next day. If it's going to help my mood and extreme irritability then I guess I'll just be tired. Doc says this is what I need. Who knows.
No, you cannot cut the Pristiq up or will not work properly. I checked with my pharmacist about it. I take mine at night which would make more sense for you if it makes you sleepy. Pristiq is the upgraded Effexor which you can take in far lower doses. I would ask for Effexor instead. Some people do have difficulty getting off of Effexor and probably Pristiq, but my friends have reported no problems going off of it twice. I have gone off of if gradually twice without any problems. That is GRADUALLY. Both the Effexor and Pristiq have been truly miracle drugs for me. Millions of people take them. But if you continue to be so zombie like, then you need to take either the smaller dose of Effexor or a different anti-depressant. Good luck. And let me know how it goes for you.
Hi there, I would strongly recommend that you do some more research on Pristiq. I switched from lexapro to pristiq back in 2011 and can't tell you how much I regret that decision. Pristiq is one of the new antidepressant/anti-anxiety on the market and from what I understand much "stronger" than the older drugs such as Prozac. There are many sites and blogs where people have experienced not only negative/adverse side effects - but horrible "discontinuation symptoms" when missing a dose, tapering down or trying to come off this drug.
I have tried several times and have yet to be successful. I'm at a point where I have to work - and can't afford taking any time to deal with coming off of it - but it is certainly something that I will do as soon as I have the time, resources and support to do so. Please take some time to research and discuss options with your doctor!! I wish that someone would have given me this warning/advice!!
Lastly, another great site I have found is through the mayo clinic. I don't have the website available but you should be able to find it through a google search. Best wishes!
- Pristiq uses and safety info
- Pristiq information for Healthcare Professionals (includes dosage details)
- Side effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.